Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 28, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 24, 2024, 4:15 AM MDT for 11 counties in Colorado. It took effect at Apr 25, 2024, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2024, 4:15 AM MDT (10:15 UTC)
- In effect from
- Apr 25, 2024, 10:00 AM MDT
- Expired
- Apr 25, 2024, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, Huerfano County, CO, Las Animas County, CO, Otero County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 116 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 10.3 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 4290 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
071 WWUS85 KPUB 241015 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 415 AM MDT Wed Apr 24 2024 COZ224-250215- /O.UPG.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ /O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ /O.CON.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 415 AM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 224. * Winds...For today, southwest 15 to 25 mph with gusts up to 35 mph. For Thursday, southwest 20 to 30 mph with gusts up to 50 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ232-233-237-250215- /O.UPG.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ /O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 415 AM MDT Wed Apr 24 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONES 232, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 8 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. A few gusts to around 60 mph are possible. * Relative Humidity...As low as 6 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-250215- /O.NEW.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 415 AM MDT Wed Apr 24 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR FIRE WEATHER ZONE 225... The National Weather Service in Pueblo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 10 AM to 8 PM MDT Thursday. * Affected Area...Fire Weather Zone 225. * Winds...Southwest 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
6 follow-up statements
046 WWUS85 KPUB 242001 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 201 PM MDT Wed Apr 24 2024 COZ224-251215- /O.CON.KPUB.FW.W.0027.000000T0000Z-240425T0200Z/ /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 201 PM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-232-233-237-251215- /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 201 PM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 225, 232, 233, AND 237... * Affected Area...Fire Weather Zones 225, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 7 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
731 WWUS85 KPUB 250135 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 735 PM MDT Wed Apr 24 2024 COZ224-251745- /O.EXP.KPUB.FW.W.0027.000000T0000Z-240425T0200Z/ /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 735 PM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ225-232-233-237-251745- /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 735 PM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 225, 232, 233, AND 237... * Affected Area...Fire Weather Zones 225, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 7 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
916 WWUS85 KPUB 250204 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 804 PM MDT Wed Apr 24 2024 COZ224-225-232-233-237-251815- /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 804 PM MDT Wed Apr 24 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 232, 233, AND 237... * Affected Area...Fire Weather Zones 224, 225, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
622 WWUS85 KPUB 250920 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 320 AM MDT Thu Apr 25 2024 COZ224-225-232-233-237-260130- /O.CON.KPUB.FW.W.0028.240425T1600Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 320 AM MDT Thu Apr 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224, 225, 232, 233, AND 237... * Affected Area...Fire Weather Zones 224, 225, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
451 WWUS85 KPUB 252023 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 223 PM MDT Thu Apr 25 2024 COZ224-225-232-233-237-260200- /O.CON.KPUB.FW.W.0028.000000T0000Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 223 PM MDT Thu Apr 25 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224, 225, 232, 233, AND 237... * Affected Area...Fire Weather Zones 224, 225, 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
989 WWUS85 KPUB 260138 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 738 PM MDT Thu Apr 25 2024 COZ224-225-232-233-237-260245- /O.EXP.KPUB.FW.W.0028.000000T0000Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 738 PM MDT Thu Apr 25 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 224, 225, 232, 233, AND 237... Humidity values will continue to increase and winds will gradually decrease over the region and this will decrease the fire danger over the region. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 24, 3:45 AM MDT, 30 minutes earlier. Its key messages:
- Critical fire weather conditions will return to the San Luis Valley this afternoon, with spotty critical conditions over southern I-25.
- Winds gusting to 55 mph, potentially higher, and high fire danger expected for portions of the area on Thursday, with critical fire weather conditions once again possible across the plains Friday.
- There is a low risk of strong to severe storms across the eastern plains Thursday afternoon.
- Next system to affect the area this weekend will bring areawide increases in rain and snow chances.
Area forecast discussion, Apr 24, 3:45 AM MDT, 30 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 345 AM MDT Wed Apr 24 2024 .KEY MESSAGES... - Critical fire weather conditions will return to the San Luis Valley this afternoon, with spotty critical conditions over southern I-25. - Winds gusting to 55 mph, potentially higher, and high fire danger expected for portions of the area on Thursday, with critical fire weather conditions once again possible across the plains Friday. - There is a low risk of strong to severe storms across the eastern plains Thursday afternoon. - Next system to affect the area this weekend will bring areawide increases in rain and snow chances. && .SHORT TERM /THROUGH TONIGHT/... Issued at 339 AM MDT Wed Apr 24 2024 The upper-level ridge will continue to push east and build in overhead today, leading to warming and drying conditions across the area. Afternoon high temperatures will be noticeably warmer than yesterday, with mid-high 70s across our area. Gusty southwest winds will set in across the higher terrain and the mountain valleys, leading to another day of critical fire weather conditions for the San Luis Valley. Afternoon RH values are expected to drop to around 10 percent, supported by the downsloping winds off of the terrain. The Red Flag Warning will remain in effect noon through 8pm. The southern I-25 corridor will also experience some spotty critical fire weather conditions this afternoon, mainly around Huerfano County and the surrounding gap flow areas, though at this time conditions appear too spotty to warrant expanding the Red Flag. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Issued at 339 AM MDT Wed Apr 24 2024 An upper level low/trough lifting across the region on Thursday could potentially bring a rather active day, with a number of hazards possible across southern Colorado. Of most concern and is still where confidence is highest, is the high fire danger across southern Colorado. Still not expecting areawide extreme conditions, but will be rather close across the far southeast plains. This will especially be for areas south of Highway 50 where RH values are now expected to fall to the single digits and while west southwest winds gust up to 50-55 mph. There is an increasing likelihood for a few gusts to around 60 mph Thursday afternoon, once again, south of Highway 50. In terms of High Wind Warning criteria, don't anticipate any headlines at this time given the limited nature and short duration of these higher gusts. At this point, the forecast of above normal temperatures will into the 70s and 80s and dew points in the teens seems reasonable. Did lower dew points in the afternoon but similar to previous forecasts, am concerned even lower dew points are possible given the extent of the mixing on this day. Either way, fire danger will be high on Thursday, and have upgraded the Fire Weather Watch to a Red Flag Warning this morning. While snow showers look to provide some minor snowfall over the Continental Divide, a small window for strong to severe storms remains possible Thursday afternoon into early evening over the far eastern plains. This potential will be situated along and east/northeast of a deepening surface low and where a ribbon of higher moisture and instability will reside. Latest trends would suggest that a quickly deepening lee surface low and deep mixing will assist with pushing the higher moisture/instability to the east/northeast prior to storm initiation. If this occurs, think the chances for severe storms will lower. Given some model variability, don't want to stray too far from previous and current messaging of the possibility for strong/severe storms, as I can't completely rule out at least an isolated severe storm, in a higher CAPE and shear environment, capable of producing large hail and damaging winds near the Colorado and Kansas border. Friday into Saturday look to remain active days, with high fire danger continuing across the plains Friday and with increases in precip chances especially Friday night into Saturday. Another upper level low looks to pivot across the region and while there is some uncertainty with exact trends/track, model consensus at this point is for increased chances for mountain snow and rain over the lower levels. At this time, highest snowfall amounts are expected across the Continental Divide, especially the central mountains. Thunderstorms are also appearing likely, especially as this system looks to wrap moisture and instability back into the area. Severe weather not appearing likely on Saturday, but would not be surprised to see an isolated strong storm or two given steepening lapse rates and strong ascent in place. Can't completely rule out some snow over the lower elevations of the Pikes Peak region and Palmer Divide this weekend and will continue to closely monitor, but at this time, confidence is low on this snow and potential impacts. Cyclonic flow with another mid/upper trough look to swing through on Sunday, with another day of scattered showers and thunderstorms looking possible. Warmer and drier weather then look to be in storm early next week into the middle part of the week. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 339 AM MDT Wed Apr 24 2024 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours, along with persistent mid-level clouds. KALS will see some gusty winds this afternoon from the southwest, around 25 knots. KCOS and KPUB will experience gusts from the southeast, between 20-25 knots, through about 00Z. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for COZ224. Red Flag Warning from 10 AM to 8 PM MDT Thursday for COZ224- 225-232-233-237. && SHORT TERM...GARBEROGLIO LONG TERM...RODRIGUEZ AVIATION...GARBEROGLIO
Hazardous weather outlook, Apr 24, 4:08 AM MDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 408 AM MDT Wed Apr 24 2024 COZ058>089-093>099-251015- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 408 AM MDT Wed Apr 24 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Critical fire weather conditions are expected today across the San Luis Valley due to low humidity values and gusty southwest winds. Gap flow areas across the southern I-25 corridor will also see some spotty critical conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday High fire danger is expected across southern Colorado Thursday afternoon and Friday afternoon as strong winds and very low relative humidity values develop each day. Winds gusting up to 50 to 55 mph, potentially higher, are expected on Thursday, along with a low risk of strong to severe storms across the eastern plains. An upper level system will move in late in the week into the weekend, bringing cooler weather with increased snow chances over the higher terrain, and rain and thunderstorms across the lower elevations. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/RODRIGUEZ
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.